Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have red and itchy rash on inner thighs. Had Eczema. What could it be?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4130 Questions
I have a rash on inner thights that's very red and itching is tearible.I have had eczema for many yrs. I and now 6o and I never had rash on inner thigh by the testicles. this in not of sign of shingles is it
Posted Sun, 8 Sep 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 1 hour later
Brief Answer:
You do not touch or scratch the area at all

Detailed Answer:
Welcome and thanks for posting your query to XXXXXXX
I can understand your concern for the rash on the thigh area.

After reading your problem I can make out the best possibility of "Intertrigo" or "Tinea cruris" (fungal infection). In certain situations both can coexist together. Even then, for the best possibility of the problem it would be better if you can upload a close picture of the area with good resolution.

For that you have a feature to upload images by yourself at the right side of the query page, please utilize that so that I can answer your further queries. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia).

To explain you elaborately about the possible condition of intertrigo with fungal infection- Our thigh area is always prone for fungal infection and maceration due to sweating as well as close proximity of opposing surface of thigh and scrotal area. So there can be initial redness and itching with mild pain sensation due to mild infection. As we scratch it more it can get aggravated due to irritation and more sweating and more pronounced infection.

It can happen at any time of life and any season but is more common during hot and humid climate.

For the betterment kindly follow the suggestions below:

1. Do not try to scratch the area or even touch the area unnecessarily as it can aggravate the situation more.

2. Do cold water compressions- Take a towel soaked in cold water or mildly warm water and then compress the area for 5 minute. Do it 3-4 times day.

3. You can apply a mixed cream containing anti-fungal with mild steroid in a very thin layer so that it should not be visible to naked eye. The cream can contain "clotrimazole" or "miconazole" with "clobetasone" or Fluticasone in it.

4. Take any good antihistamine tablet by mouth containing Levocetrizine or Loratadine for 2 times if itching is controllable or 3-4 times if it is not.

5. Do not wear synthetic clothes. Wear simple cotton clothes. Change your undergarments 2-3 times day.

6. Stay away from hot and humid climate and stay in cold environment.

To guide you further the condition do not at appear to be shingles/ herpes zoster. The reason behind this is - shingles manifest itself as grouped vesicles and appearance of these vesicle and blisters on one side only. This means it appears on either left or right side only and not both the sides. With this there is sever pain rather than itching in shingles. In your case there is redness and it is accompanied with itching, so the possibility of shingles is not present.

I hope these information's will help you. If you have further queries I will be happy to help.

"Wish you good health"

Dr Sanjay Kumar Kanodia
MD (Dermatology and Sexually Transmitted Diseases)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor